Alert archive / Tennessee / River Flood Advisories in 2020

River Flood Advisory 22, NWS Nashville, TN

January 12, 2020Sumner County, Trousdale County, Wilson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jan 12, 2020, 2:38 PM CST for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2020, 2:38 PM CST (20:38 UTC)
Expired
Jan 13, 2020, 9:54 PM CST
In force
31 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Hunters Point (HNTT1).

Action stage
48 ft
Minor stage
52 ft
Moderate stage
56 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03425400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 12, 2:19 PM CST, 19 minutes earlier.

Area forecast discussion, Jan 12, 2:19 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
219 PM CST Sun Jan 12 2020

.DISCUSSION...

Cloudiness hanging on this afternoon and it looks as though little
clearing can be expected for tonight. Temperatures have held in the
upper 40s to lower 50s, a little warmer across the Plateau. The
boundary that pushed through yesterday is now a good deal to our
south. However, the prevailing sfc high is rather weak and a rather
deep southerly mid and upper level wind component remains. This is all setting the stage for a somewhat active showery type of pattern for this upcoming week.

The aforementioned boundary will begin to work back to the north as a
warm front on Monday. Moisture will then reach our area, from se to
nw, on Monday nt and continue into Tuesday. In fact, a few tstms
will be possible as temperatures become rather mild again. Rainfall
amounts will not be overly impressive but though Tuesday night, up
to 1/4 to 1/2 inch will be possible in our se, with lesser amounts
nw.

For the near term temps, we will start out above normal and it will
get even milder by Tuesday. At that time, values will run a good 20
degrees or so above normal.

In the ext fcst, the subtropical jet will remain active through the
end of the week. Frontal boundaries will meander around and close to
the mid state area as these feature remain parallel to the upper
flow. The highest chances for rainfall will be Friday and Saturday
as a warm front works northward on Friday with the main cold frontal
boundary following on Saturday. There appears to be enough
progressiveness with that cold front to prevent any flooding
concerns. Otw, turning colder on Sunday but no frozen precip on that
back edge will be included.

For the ext temps, very mild through Saturday with 60s for highs.
Turning colder and perhaps a little below seasonal levels by Sunday
and Monday.

&&

.AVIATION...
18Z TAF DISCUSSION.

Cloud deck is slowly eroding away late this morning, and may allow
for VFR cigs in the late afternoon and evening. Before that, MVFR
cigs are likely. After a brief evening and early overnight at VFR,
MVFR cigs look to return just before sunrise and continue through
the morning. VFR cigs again possible Monday afternoon. Winds will
be light around or below 5 knots and variable.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      42  59  53  65  52 /  10  10  60  60  50
Clarksville    36  57  49  65  48 /  10  10  30  30  30
Crossville     44  60  55  64  53 /  10  30  70  80  60
Columbia       41  61  54  67  55 /  10  20  60  60  50
Lawrenceburg   42  63  56  68  56 /  10  20  70  70  60
Waverly        38  58  50  64  51 /  10  10  50  60  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Barnwell
Hazardous weather outlook, Jan 12, 5:17 AM CST, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
517 AM CST Sun Jan 12 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-131100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
517 AM CST Sun Jan 12 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few area rivers and creeks will remain elevated.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few area rivers and creeks will remain elevated through
mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 6:09 PM CSTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson36 min
Jan 11, 6:12 PM CSTSpecial Weather StatementOHXWilson48 min
Jan 11, 6:20 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson40 min
Jan 11, 6:26 PM CSTSevere Thunderstorm WarningOHXMacon34 min
Jan 11, 6:42 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale48 min
Jan 11, 6:55 PM CSTSevere Thunderstorm WarningOHXDeKalb, Jackson, Overton, Putnam, Smith35 min
Jan 11, 7:29 PM CSTSpecial Weather StatementOHXClay, Overton, Putnam46 min
Jan 11, 7:50 PM CSTSpecial Weather StatementOHXCumberland, Fentress, Pickett40 min
Jan 11, 7:53 PM CSTRiver Flood AdvisoryOHXPerry51 hr
Jan 12, 1:35 AM CSTRiver Flood WarningOHXLawrence5 hr
Jan 12, 4:35 AM CSTRiver Flood AdvisoryOHXHickman46 hr
Jan 12, 6:17 AM CSTRiver Flood AdvisoryOHXLawrence4 hr
Jan 12, 2:32 PM CSTRiver Flood AdvisoryOHXDavidson8 days
Jan 12, 3:31 PM CSTRiver Flood AdvisoryOHXHumphreys45 hr

Nearby

River Flood Advisories in Tennessee, 2020Every river flood advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.